Format

Send to:

Choose Destination
See comment in PubMed Commons below
Forensic Sci Int. 2001 Dec 15;124(1):43-6.

A fatal case of pepper poisoning.

Author information

  • 1Indigenous Toxicology Unit, Department of Chemical Pathology, SAIMR, University of the Witwatersrand Medical School, Johannesburg, South Africa.

Abstract

An 8 month old infant died as the result of administration of a traditional remedy, given orally as an infusion of a red powder. The symptoms on admission were coughing with diarrhoea and vomiting. Analysis of the powder using high-performance liquid chromatography (HPLC) confirmed the suspicion of capsaicin. Pepper preparations, which are used as traditional medicines, are highly toxic and their use on infants should be discouraged.

PMID:
11741759
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk